MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record will be reviewed, a follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: during a cto pci index procedure for the cto-pci study of a long, severely calcific non-tortuous lesion located in the prox.Lad, the subject suffered an ellis iii perforation of the distal lad while attempting to traverse retrograde with a turnpike lp microcatheter (study device).Perforation appeared to be largely contained and staining into fat.No actions were taken and resulted in vessel hematoma and residual dissection noted.Resolved without further sequelae.No adverse events were reported at study 30-day follow-up visit.
 
Additional Manufacturer Narrative
Submission name correction: 2134812-2021-00030 turnpike lp.Incorrect: 2134812-2021-00030 manta.
 
Additional Manufacturer Narrative
No product was returned to for evaluation.A manufacturing record review was completed and no related non-conformances were found.Case details were reviewed.The vessel (prox.Lad) was severely calcific and non-tortuous.The patient endured an ellis iii perforation of the distal lad while attempting to traverse retrograde with a turnpike lp microcatheter.Per ifu it identifies vessel perforation as one of the potential adverse effects that may be associated with the use of the turnpike.Perforation appeared to be largely contained and staining into fat.No actions were taken.Subsequently, the outcome resulted in vessel hematoma and residual dissection.Ifu also identifies vessel dissection and septal hematoma as potential adverse events associated to the use of turnpike.It is unknown if the turnpike was damaged during use that could have contributed to the event or any other ancillary devices used in the case caused the event.The issue resolved without further sequelae.No adverse events reported post 30-day follow-up visit.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11655055
Report Number2134812-2021-00030
Device Sequence Number14326507
Product Code DQY
UDI-Device Identifier20841156105058
UDI-Public(01)20841156105058
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model Number5639
Device Lot Number676826
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
03/25/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date07/27/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight82